Alert archive / Kansas / Flash Flood Warnings in 2006

Flash Flood Warning 10, NWS Goodland, KS

July 4, 2006Cheyenne County, Kansas

NWS Goodland, KS issued this flash flood warning at Jul 4, 2006, 7:50 PM CDT for Cheyenne County, Kansas. It was in force for 115 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2006, 7:50 PM CDT (00:50 UTC)
Expired
Jul 4, 2006, 9:45 PM CDT
In force
115 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Cheyenne County, KS

The radar

The Goodland radar (KGLD), 43 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 8:10 PM CDTFLASH FLOODSt. Francis, KS3 TO 4 INCHES OF WATER OVER ROAD IN TOWN. WATER WAS MOVING RAPIDLY AND RUNNING OVER CURB INTO YARDS.
Jul 4, 8:26 PM CDTHEAVY RAIN 4.39 N Wheeler, KSSTORM TOTAL AMOUNTS MEASURED. RAINFALL OCCURED WITH TWO ROUNDS OF STORMS. DURATION OF RAINFALL ESTIMATED AT 4 HOURS.
Jul 4, 8:30 PM CDTHEAVY RAIN 2.64 Ne Wheeler, KSSTORM TOTAL AMOUNTS MEASURED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
2325 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGLD 050051
FFWGLD
KSC023-050245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
750 PM CDT TUE JUL 4 2006

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHEYENNE COUNTY IN NORTHWEST KANSAS
  THIS INCLUDES THE CITY OF ST. FRANCIS

* UNTIL 945 PM CDT

* AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A COMPLEX OF SLOW MOVING THUNDERSTORMS OVER THE 
WARNED AREA. DOPPLER RADAR ESTIMATED RAINFALL RATES OF THREE INCHES 
AN HOUR ALONG THE SOUTH FORK OF THE REPUBLICAN RIVER. 

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 1 AND 34.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 147 AND 225.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
GOODLAND.

LAT...LON 3957 10205 3957 10140 4000 10141 4001 10206

$$

KRAUSE
3 follow-up statements
000 
WGUS73 KGLD 050112
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
712 PM MDT TUE JUL 4 2006

KSC023-050245-
CHEYENNE KS-
812 PM CDT TUE JUL 4 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
CHEYENNE COUNTY...

AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED UP 
TO 4 INCHES OF RAIN HAS FALLEN 5 MILES NORTH OF THE TOWN OF WHEELER. 

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 1 AND 34.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 147 AND 225.

LAT...LON 3957 10205 3957 10140 4000 10141 4001 10206

$$
CLK
000 
WGUS73 KGLD 050154
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
754 PM MDT TUE JUL 4 2006

KSC023-050245-
CHEYENNE KS-
854 PM CDT TUE JUL 4 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
CHEYENNE COUNTY...

AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED 
AREA. ALTHOUGH THIS STORM IS WEAKENING...RESIDUAL FLOODING WILL 
OCCUR OVER CHEYENNE COUNTY FOR THE NEXT HOUR.

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 1 AND 34.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 147 AND 225.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3957 10205 3957 10140 4000 10141 4001 10206

$$

KRAUSE
000 
WGUS73 KGLD 050246
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
844 PM MDT TUE JUL 4 2006

KSC023-050254-
CHEYENNE KS-
944 PM CDT TUE JUL 4 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM MDT (945 PM CDT) FOR
CHEYENNE COUNTY...

AN AREA OF SHOWERS MOVING THROUGH CHEYENNE COUNTY WILL PRODUCE ONLY 
LIGHT RAIN THIS EVENING. THUS ADDITIONAL FLASH FLOODING IS NOT 
EXPECTED.

LAT...LON 3957 10205 3957 10140 4000 10141 4001 10206

$$

CLK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:00 PM CDT, 4 hours 50 minutes earlier.

Area forecast discussion, Jul 4, 3:00 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
200 PM MDT TUE JUL 4 2006

.DISCUSSION...FORECAST CONCERNS ARE CHANCES OF PRECIPITATION THE
NEXT FEW DAYS.

.SHORT TERM...(TONIGHT-FRIDAY NIGHT)

TONIGHT...STRONG VORT MAX SPINNING ACROSS WESTERN KANSAS AND
SOUTHEAST COLORADO LATE THIS AFTERNOON WILL SLOWLY MOVE SOUTHEAST
AND OUT OF THE AREA LATE TONIGHT. HOWEVER...THE MID LEVEL MOISTURE
ASSOCIATED WITH IT WILL REMAIN ACROSS THE FAR SOUTHERN FORECAST
AREA WHILE ANOTHER BATCH COMES DOWN FROM NEBRASKA. WILL KEEP
BETTER CHANCES OF PRECIP ACROSS THE WESTERN 1/2 OF THE FORECAST
AREA WHERE HIGHEST 850 THETA-E MATCHES UP WITH WEAK 850 JET 850-
700 MOISTURE. WILL WAIT TIL LAST MINUTE TO TWEAK POP/WX/QPF GRIDS
BASED ON LATEST MODEL GUIDANCE AND RADAR TRENDS.

WEDNESDAY/WEDNESDAY NIGHT...MAY SEE SOME LINGERING SHOWERS ACROSS
THE WESTERN 1/2 TO 1/3 OF THE AREA WHERE HIGHEST 850 THETA-E
REMAINS IN PLACE. LITTLE CHANCE FOR THE AFTERNOON HOURS. BETTER
CHANCES OF SHOWERS AND THUNDERSTORMS TO REMAIN ACROSS THE WEST
WHERE BETTER LOW LEVEL MOISTURE REMAINS. HIGHEST BOUNDARY/850
THETA-E AIR REMAINS ACROSS EASTERN COLORADO WHERE ANY PRECIP
CHANCES WOULD ALSO REMAIN. BOUNDARY LAYER RH INCREASES ABOVE 90
PERCENT POSSIBLY GENERATING SOME FOG. WILL LEAVE ITS MENTION OUT
FOR NOW BUT BRIEF INCOMING SHIFT TO ITS POTENTIAL. IN FACT...THE
MET GUIDANCE FOR KLIC DOES SHOW SOME BR FOR THIS TIME PERIOD.

THURSDAY/THURSDAY NIGHT...SURFACE GRADIENT INCREASES A BIT WITH
HIGH PRESSURE ACROSS IOWA AND LOW PRESSURE DEVELOPING ALONG THE
FRONT RANGE. SOUTHERLY WINDS WILL PICKUP AS A RESULT WHICH WILL
ALSO HELP IN BOOSTING TEMPERATURES ABOUT 8F FROM WEDNESDAYS
READINGS. INSTABILITY IS WEAK AND REMAINS MOSTLY ACROSS EASTERN
COLORADO. IT APPEARS THAT AN UPPER WAVE MOVES INTO THE AREA DURING
THE AFTERNOON FROM WESTERN COLORADO HELPING INITIATE A FEW
THUNDERSTORMS. MID LEVEL LAPSE RATES REMAIN POOR SO NOTHING SEVERE
EXPECTED. WILL REMOVE PRECIP MENTION THURSDAY NIGHT AS THE WAVE
ANTICIPATED TO GENERATE THE AFTERNOON CONVECTION SWIFTLY MOVES
ACROSS THE REMAINDER OF THE FORECAST AREA DURING THE OVERNIGHT
HOURS. DESPITE AN INCREASING LOW LEVEL JET THERE DOES NOT APPEAR
TO BE A FOCUS FOR STORMS TO MAINTAIN THEMSELVES ON...PLUS 0-6KM
WINDS WOULD CARRY ANY STORMS TO THE NORTH VS EAST.

FRIDAY/FRIDAY NIGHT...UPPER FLOW BECOMES A BIT MORE SOUTHWEST TO
NORTHEAST AS THE RIDGE AXIS SLOWLY MOVES EAST. LOOKS LIKE A SUBTLE
WIND SHIFT LINE SETS UP ACROSS FAR EASTERN COLORADO WHERE
COMBINATION OF INCREASING 700-500 MOISTURE AND LIMITED CIN WORK TO
GENERATE A FEW THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS. WILL UP POPS OVER THE WESTERN HALF OF OUR COLORADO
COUNTIES TO SLIGHT CHANCE AS A RESULT.

.LONG TERM...(SATURDAY-TUESDAY)

STORM TRACK GENERALLY REMAINS TO OUR NORTH. SURFACE FEATURES
GENERALLY AGREED UPON BY THE GFS/DGEX AND FEATURE A SURFACE TROUGH
AND SOUTHERLY WINDS SATURDAY WITH A FRONTAL PASSAGE ON SATURDAY.
EAST WINDS FOLLOW BEHIND THE FRONT FOR SUNDAY BECOMING
SOUTHEASTERLY MONDAY AS THE SURFACE HIGH MOVES EAST. LITTLE CHANGE
FOR TUESDAY WITH BROAD SOUTHERLY WINDS.

WILL ADD A SLIGHT CHANCE OF THUNDERSTORMS TO THE FORECAST SATURDAY
AFTERNOON/EVENING AS THE WIND SHIFT LINE ASSOCIATED WITH THE FRONT BISECTS
THE AREA. LOW LEVEL CONVERGENCE INCREASES ALONG IT WITH PLENTY OF
MID LEVEL MOISTURE OVERHEAD. MID LEVEL LAPSE RATES ARENT ALL THAT
GREAT FOR SEVERE STORMS BUT OBVIOUSLY IT WILL NEED TO BE WATCHED.

FOR SUNDAY WE HAVE THE INSTABILITY AND LITTLE INHIBITION BUT ALSO
LITTLE IN THE WAY OF A TRIGGER. WILL KEEP SILENT POPS AND DRY
FORECAST GOING FOR NOW.

WILL ADD A SLIGHT CHANCE OF THUNDERSTORMS TO EASTERN COLORADO
MONDAY AFTERNOON AND EVENING AS AN INSTABILITY AXIS DEVELOPS WEST
OF THE CO/KS BORDER. LOOKS AS IF A DISTURBANCE PER 700-500
MOISTURE MOVES IN FROM THE WEST/SOUTHWEST DURING THE AFTERNOON
HELPING INITIATE STORMS ALONG A SUBTLE WIND SHIFT LINE.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

DDT
Hazardous weather outlook, Jul 4, 4:03 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
303 PM MDT TUE JUL 4 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
403 PM CDT TUE JUL 4 2006 /303 PM MDT TUE JUL 4 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY
THROUGH THE EVENING HOURS...MAINLY ACROSS YUMA COUNTY COLORADO...DUNDY
AND HITCHCOCK COUNTIES OF NEBRASKA AND CHEYENNE COUNTY KANSAS.

THUNDERSTORMS ARE SLOWLY MOVING INTO THE NORTHWEST PORTION OF THE
TRI-STATE AREA FROM NEBRASKA LATE THIS AFTERNOON. AS THEY DO...HOURLY
RAINFALL RATES OF UP TO AN INCH AND A HALF PER HOUR WILL BE
POSSIBLE FROM THE STRONGER STORMS INCREASING THE THREAT FOR
LOCALLY HEAVY RAIN THROUGH MIDNIGHT. LOCALIZED FLOODING OF POOR
DRAINAGE AND LOW LAND AREAS IS POSSIBLE...ESPECIALLY IN LOCATIONS
THAT RECEIVED MODERATE TO HEAVY RAIN A FEW DAYS AGO.

AFTER MIDNIGHT THUNDERSTORMS WILL SLOWLY INCREASE IN AREAL
COVERAGE GENERALLY WEST OF A MCCOOK NEBRASKA TO GOVE KANSAS LINE.
THE THREAT FOR LOCALLY HEAVY RAIN WILL CONTINUE AS STORM MOTIONS
BECOME NEARLY STATIONARY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A PERSISTENT WEATHER PATTERN WILL KEEP THUNDERSTORMS IN THE
FORECAST FOR THE NEXT SEVERAL DAYS. DANGEROUS CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAIN WILL CONTINUE TO BE THE PRIMARY
HAZARDS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT BUT
RAINFALL REPORTS OR REPORTS OF FLOODING WOULD BE APPRECIATED.

DDT

In the hours before

Local storm report, Jul 4, 5:38 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
438 PM MDT TUE JUL 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND GST     8 ENE CLARKVILLE        40.42N 102.48W
07/04/2006  E60 MPH          YUMA               CO   PUBLIC

0415 PM     TSTM WND GST     9 E CLARKVILLE          40.38N 102.45W
07/04/2006  E60 MPH          YUMA               CO   PUBLIC

&&

SBLAIR
Local storm report, Jul 4, 6:16 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
516 PM MDT TUE JUL 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND GST     9 WSW WAUNETA           40.24N 102.41W
07/04/2006  E60 MPH          YUMA               CO   PUBLIC

            POWER OUTAGE ACROSS THE AREA

0505 PM     TSTM WND GST     ECKLEY                  40.11N 102.49W
07/04/2006  E60 MPH          YUMA               CO   TRAINED SPOTTER

            THREE INCH DIAMETER TREE BRANCH BROKEN OFF

&&

SBLAIR
Local storm report, Jul 4, 6:22 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
522 PM MDT TUE JUL 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     9 NE PARKS              40.13N 101.61W
07/04/2006  E60.00 MPH       DUNDY              NE   TRAINED SPOTTER

&&

SBLAIR
Special weather statement, Jul 4, 6:30 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
530 PM MDT TUE JUL 4 2006

KSZ001-002-014-015-028-029-050030-
CHEYENNE-GOVE-LOGAN-RAWLINS-SHERIDAN-THOMAS-
630 PM CDT TUE JUL 4 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RAWLINS COUNTY IN NORTHWEST KANSAS...CHEYENNE
COUNTY IN NORTHWEST KANSAS...THOMAS COUNTY IN NORTHWEST KANSAS...
SHERIDAN COUNTY IN NORTHWEST KANSAS...LOGAN COUNTY IN WEST CENTRAL
KANSAS AND GOVE COUNTY IN WEST CENTRAL KANSAS...

AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE DEVELOPING ALONG A LINE EXTENDING FROM 9
MILES NORTH OF SHIELDS TO 14 MILES SOUTH OF BEARDSLEY TO 10 MILES
SOUTHEAST OF PARKS. THESE STORMS WERE NEARLY STATIONARY. HOURLY
RAINFALL RATES OF AN INCH PER HOUR ARE POSSIBLE FROM THE STRONGER
STORMS. THESE RAINFALL RATES COUPLED WITH A NEARLY STATIONARY STORM
MOTION WILL INCREASE THE THREAT FOR LOCALLY HEAVY RAIN AND THE
POSSIBILITY OF LOW LAND OR POOR DRAINAGE FLOODING.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 44 AND 91.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 24 AND 48.

THEDE
Local storm report, Jul 4, 6:43 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
543 PM MDT TUE JUL 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     4 S YUMA                40.07N 102.72W
07/04/2006  E60 MPH          YUMA               CO   TRAINED SPOTTER

            SEVERAL TWO INCH DIAMETER TREE LIMBS BROKEN

&&

SBLAIR
Special weather statement, Jul 4, 7:22 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
622 PM MDT TUE JUL 4 2006

KSZ001-002-013-014-028-029-050115-
CHEYENNE-GOVE-LOGAN-RAWLINS-SHERMAN-THOMAS-
722 PM CDT TUE JUL 4 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RAWLINS COUNTY IN NORTHWEST KANSAS...CHEYENNE
COUNTY IN NORTHWEST KANSAS...SHERMAN COUNTY IN NORTHWEST KANSAS...
THOMAS COUNTY IN NORTHWEST KANSAS...LOGAN COUNTY IN WEST CENTRAL
KANSAS AND GOVE COUNTY IN WEST CENTRAL KANSAS...

AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF THE
MONUMENT ROCKS TO 11 MILES NORTH OF LEVANT TO 8 MILES NORTHEAST OF
WHEELER. THESE STORMS WERE NEARLY STATIONARY. HOURLY RAINFALL RATES
OF AN INCH PER HOUR ARE POSSIBLE FROM THE STRONGER STORMS. THESE
RAINFALL RATES COUPLED WITH THE NEARLY STATIONARY STORM MOTION WILL
INCREASE THE THREAT FOR LOCALLY HEAVY RAIN AND THE POSSIBILITY OF
LOW LAND OR POOR DRAINAGE FLOODING.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

THEDE

Nearby

Flash Flood Warnings in Kansas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.